Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Cosmet Dermatol. 2007 Mar;6(1):20-6.

Reduction in the appearance of facial hyperpigmentation by topical N-acetyl glucosamine.

Author information

  • 1Procter & Gamble Company, Cincinnati, Ohio 45252, USA. bissett.dl@pg.com

Abstract

Glucosamine has been reported to inhibit melanin production in melanocyte culture. It thus has a potential to reduce hyperpigmentation via topical use. Due to stability limitations of glucosamine, we chose to clinically evaluate the stable derivative N-acetyl glucosamine (NAG). Based on in vitro Franz cell testing, NAG is a good skin penetrant. In an 8-week, double-blind, placebo-controlled, left-right randomized, split-face clinical test, topical 2% NAG reduced the appearance of facial hyperpigmentation. In a second clinical study involving the topical combination of 2% NAG with 4% niacinamide, an agent previously shown to be clinically active, the effect on hyperpigmentation was greater. Both of these agents are well tolerated by the skin. This high tolerance coupled with relative ease of formulation and stability in solution make NAG, especially in combination with niacinamide, a suitable cosmetic ingredient for use in skin care products dealing with issues of skin hyperpigmentation.

PMID:
17348991
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk